Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-27116
Socoll, S N; Barbour, A D (2010). Translated Poisson approximation to equilibrium distributions of Markov population processes. Methodology and Computing in Applied Probability, 12(4):567-586.
View at publisher
- Registered users only
The paper is concerned with the equilibrium distributions of continuous-time density dependent Markov processes on the integers. These distributions are known typically to be approximately normal, with error as measured in Kolmogorov distance. Here, an approximation in the much stronger total variation norm is established, without any loss in the asymptotic order of accuracy; the approximating distribution is a translated Poisson distribution having the same variance and (almost) the same mean. Our arguments are based on the Stein–Chen method and Dynkin’s formula.
9 downloads since deposited on 04 Feb 2010
2 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Deposited On:||04 Feb 2010 14:54|
|Last Modified:||27 Nov 2013 18:20|
|Additional Information:||The original publication is available at www.springerlink.com|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page